HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Estimation of extreme quantiles from heavy and light tailed distributions

Jonathan El Methni 1 Laurent Gardes 2 Stéphane Girard 1 Armelle Guillou 2
1 MISTIS - Modelling and Inference of Complex and Structured Stochastic Systems
Inria Grenoble - Rhône-Alpes, LJK - Laboratoire Jean Kuntzmann, Grenoble INP - Institut polytechnique de Grenoble - Grenoble Institute of Technology
Abstract : In Gardes et al. (2011), a new family of distributions is introduced, depending on two parameters tau and theta which encompasses Pareto-type distributions as well as Weibull tail-distributions. Estimators for theta and extreme quantiles are also proposed, but they both depend on the unknown parameter tau, making them useless in practical situations. In this paper, we propose an estimator of tau which is independent of theta. Plugging our estimator of tau in the two previous ones allows us to estimate extreme quantiles from Pareto-type and Weibull tail-distributions in an unifi ed way. The asymptotic distributions of our three new estimators are established and their efficiency is illustrated on a small simulation study and on a real data set.
Complete list of metadata

Cited literature [23 references]  Display  Hide  Download

Contributor : Laurent Gardes Connect in order to contact the contributor
Submitted on : Thursday, April 19, 2012 - 8:52:11 AM
Last modification on : Thursday, January 20, 2022 - 5:30:20 PM
Long-term archiving on: : Wednesday, December 14, 2016 - 11:20:17 PM


Files produced by the author(s)




Jonathan El Methni, Laurent Gardes, Stéphane Girard, Armelle Guillou. Estimation of extreme quantiles from heavy and light tailed distributions. Journal of Statistical Planning and Inference, Elsevier, 2012, 142 (10), pp.2735-2747. ⟨10.1016/j.jspi.2012.03.025⟩. ⟨hal-00627964v3⟩



Record views


Files downloads